Open Access
Translator Disclaimer
August 1996 Identifiability and rates of estimation for scale parameters in location mixture models
Hemant Ishwaran
Ann. Statist. 24(4): 1560-1571 (August 1996). DOI: 10.1214/aos/1032298284

Abstract

In this paper we consider the problem of identifiability and estimation for the scale parameter $\theta$ in the location mixture model $\theta (X + Y)$, where X has a known distribution independent of the Y, whose distribution is unknown. Identification of $\theta$ is ensured by constraining Y based on the tail behavior of the distribution for X. Rates for estimation are described for those X which can be written as a square summable series of exponential variables. As a special case, our analysis shows that the structural parameters in the Weibull semiparametric mixture (Heckman and Singer) are not estimable at the usual parametric $O_p(1/ \sqrt{n})$. The exact relationship between identifying constraints and achievable rates is explained.

Citation

Download Citation

Hemant Ishwaran. "Identifiability and rates of estimation for scale parameters in location mixture models." Ann. Statist. 24 (4) 1560 - 1571, August 1996. https://doi.org/10.1214/aos/1032298284

Information

Published: August 1996
First available in Project Euclid: 17 September 2002

zbMATH: 0867.62010
MathSciNet: MR1416649
Digital Object Identifier: 10.1214/aos/1032298284

Subjects:
Primary: 62G05
Secondary: 62G20 , 62P20

Keywords: mixture model , structural parameter , Weibull semiparametric mixture

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.24 • No. 4 • August 1996
Back to Top